Alert archive / North Carolina / Beach Hazards Statements in 2015
Beach Hazards Statement 3, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Apr 30, 2015, 3:56 PM EDT. It took effect at Apr 30, 2015, 8:00 PM EDT. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2015, 3:56 PM EDT (19:56 UTC)
- In effect from
- Apr 30, 2015, 8:00 PM EDT
- Expired
- May 2, 2015, 4:10 AM EDT
- In force
- 32 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
629 WHUS42 KMHX 301956 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 356 PM EDT THU APR 30 2015 ...HIGH THREAT OF RIP CURRENTS AND ROUGH SURF FOR AREA BEACHES NORTH OF CAPE HATTERAS FRIDAY... .A COASTAL LOW LIFTING NORTH WILL BRING PERSISTENT NORTHEAST SWELLS AND STRONG NORTH WINDS ACROSS AREA BEACHES NORTH OF HATTERAS FRIDAY. THIS COMBINATION WILL PRODUCE A HIGH THREAT OF RIP CURRENTS AND ROUGH SURF MAINLY DURING THE AFTERNOON AND EVENING HOURS. NCZ103-104-010800- /O.NEW.KMHX.BH.S.0003.150501T0000Z-150502T0000Z/ OUTER BANKS DARE-OUTER BANKS HYDE- 356 PM EDT THU APR 30 2015 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH FRIDAY EVENING. * HAZARDS...HIGH THREAT OF RIP CURRENTS AND ROUGH SURF. * LOCATION...BEACHES NORTH OF CAPE HATTERAS. * TIMING AND TIDES...HIGH SURF CONDITIONS ARE EXPECTED TO BUILD FRIDAY AFTERNOON. THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO OCCUR IS A FEW HOURS EITHER SIDE OF LOW TIDE. LOW TIDE WILL BE AROUND 1 PM EDT. * SURF HEIGHT...BREAKING WAVES OF 4 TO 6 FEET ARE POSSIBLE LATER FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. && $$
5 follow-up statements
430 WHUS42 KMHX 302010 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 410 PM EDT THU APR 30 2015 ...HIGH THREAT OF RIP CURRENTS AND ROUGH SURF FOR AREA BEACHES NORTH OF CAPE HATTERAS FRIDAY... .A COASTAL LOW LIFTING NORTH WILL BRING PERSISTENT NORTHEAST SWELLS AND STRONG NORTH WINDS ACROSS AREA BEACHES NORTH OF HATTERAS FRIDAY. THIS COMBINATION WILL PRODUCE A HIGH THREAT OF RIP CURRENTS AND ROUGH SURF MAINLY DURING THE AFTERNOON AND EVENING HOURS. NCZ104-302115- /O.CAN.KMHX.BH.S.0003.150501T0000Z-150502T0000Z/ OUTER BANKS HYDE- 410 PM EDT THU APR 30 2015 ...BEACH HAZARDS STATEMENT IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE BEACH HAZARDS STATEMENT. $$ NCZ103-010815- /O.CON.KMHX.BH.S.0003.150501T0000Z-150502T0000Z/ OUTER BANKS DARE- 410 PM EDT THU APR 30 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH FRIDAY EVENING... * HAZARDS...HIGH THREAT OF RIP CURRENTS AND ROUGH SURF. * LOCATION...BEACHES NORTH OF CAPE HATTERAS. * TIMING AND TIDES...HIGH SURF CONDITIONS ARE EXPECTED TO BUILD FRIDAY AFTERNOON. THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO OCCUR IS A FEW HOURS EITHER SIDE OF LOW TIDE. LOW TIDE WILL BE AROUND 1 PM EDT. * SURF HEIGHT...BREAKING WAVES OF 4 TO 6 FEET ARE POSSIBLE LATER FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. && $$
552 WHUS42 KMHX 302240 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 640 PM EDT THU APR 30 2015 ...HIGH THREAT OF RIP CURRENTS AND ROUGH SURF FOR AREA BEACHES NORTH OF CAPE HATTERAS FRIDAY... .A COASTAL LOW LIFTING NORTH WILL BRING PERSISTENT NORTHEAST SWELLS AND STRONG NORTH WINDS ACROSS AREA BEACHES NORTH OF HATTERAS FRIDAY. THIS COMBINATION WILL PRODUCE A HIGH THREAT OF RIP CURRENTS AND ROUGH SURF MAINLY DURING THE AFTERNOON AND EVENING HOURS. BREAKING WAVES WILL BUILD TO 7 TO 9 FEET FRIDAY AFTERNOON AND EVENING. NCZ103-011045- /O.NEW.KMHX.SU.Y.0007.150501T1900Z-150502T1800Z/ /O.CON.KMHX.BH.S.0003.150501T0000Z-150502T0000Z/ OUTER BANKS DARE- 640 PM EDT THU APR 30 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY EVENING... ...HIGH SURF ADVISORY IN EFFECT FROM 3 PM FRIDAY TO 2 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 3 PM FRIDAY TO 2 PM EDT SATURDAY. * HAZARDS...HIGH THREAT OF RIP CURRENTS AND ROUGH SURF. * LOCATION...BEACHES NORTH OF CAPE HATTERAS. * TIMING AND TIDES...HIGH SURF CONDITIONS ARE EXPECTED TO BUILD FRIDAY AFTERNOON AND EVENING. THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO OCCUR IS A FEW HOURS EITHER SIDE OF LOW TIDE. LOW TIDE WILL BE AROUND 1 PM EDT FRIDAY. * SURF HEIGHT...BREAKING WAVES WILL BUILD TO 7 TO 9 FEET FRIDAY AFTERNOON AND EVENING. * IMPACTS...LARGE BREAKING WAVES WILL BE DANGEROUS TO ANYONE WHO ENTERS THE SURF. MINOR OCEAN OVERWASH AND BEACH EROSION WILL BE POSSIBLE NORTH OF CAPE HATTERAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING STRONG SHORE BREAK...DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
673 WHUS42 KMHX 011905 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 305 PM EDT FRI MAY 1 2015 ...HIGH THREAT OF RIP CURRENTS AND ROUGH SURF FOR AREA BEACHES NORTH OF CAPE HATTERAS TODAY... .A COASTAL LOW LIFTING NORTH WILL BRING PERSISTENT NORTHEAST SWELLS AND STRONG NORTH WINDS ACROSS AREA BEACHES NORTH OF HATTERAS TODAY. THIS COMBINATION WILL PRODUCE A HIGH THREAT OF RIP CURRENTS AND ROUGH SURF MAINLY DURING THE AFTERNOON AND EVENING HOURS. BREAKING WAVES WILL BUILD TO 7 TO 9 FEET THIS AFTERNOON AND EVENING. NCZ103-021000- /O.CON.KMHX.SU.Y.0007.000000T0000Z-150502T1800Z/ /O.CON.KMHX.BH.S.0003.000000T0000Z-150502T0000Z/ OUTER BANKS DARE- 305 PM EDT FRI MAY 1 2015 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT SATURDAY... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HAZARDS...HIGH THREAT OF RIP CURRENTS AND ROUGH SURF. * LOCATION...BEACHES NORTH OF CAPE HATTERAS. * TIMING AND TIDES...HIGH SURF CONDITIONS ARE EXPECTED TO BUILD FRIDAY AFTERNOON AND EVENING. THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO OCCUR IS A FEW HOURS EITHER SIDE OF LOW TIDE. LOW TIDE WILL BE AROUND 1 PM EDT FRIDAY. * SURF HEIGHT...BREAKING WAVES WILL BUILD TO 7 TO 9 FEET FRIDAY AFTERNOON AND EVENING. * IMPACTS...LARGE BREAKING WAVES WILL BE DANGEROUS TO ANYONE WHO ENTERS THE SURF. MINOR OCEAN OVERWASH AND BEACH EROSION WILL BE POSSIBLE NORTH OF CAPE HATTERAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING STRONG SHORE BREAK...DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
464 WHUS42 KMHX 012016 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 416 PM EDT FRI MAY 1 2015 ...HIGH THREAT OF RIP CURRENTS AND ROUGH SURF FOR AREA BEACHES NORTH OF CAPE HATTERAS THROUGH SATURDAY EVENING... .A COASTAL LOW LIFTING NORTH WILL BRING PERSISTENT NORTHEAST SWELLS AND STRONG NORTH WINDS ACROSS AREA BEACHES NORTH OF HATTERAS THROUGH SATURDAY. THIS COMBINATION WILL PRODUCE A HIGH THREAT OF RIP CURRENTS AND ROUGH SURF. BREAKING WAVES WILL BUILD TO 6 TO 9 FEET THROUGH SATURDAY AFTERNOON. NCZ103-020830- /O.EXT.KMHX.BH.S.0003.000000T0000Z-150503T0000Z/ /O.CON.KMHX.SU.Y.0007.000000T0000Z-150502T1800Z/ OUTER BANKS DARE- 416 PM EDT FRI MAY 1 2015 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH SATURDAY EVENING... ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT SATURDAY... * HAZARDS...HIGH THREAT OF RIP CURRENTS AND ROUGH SURF. * LOCATION...BEACHES NORTH OF CAPE HATTERAS. * TIMING AND TIDES...HIGH SURF CONDITIONS ARE EXPECTED THROUGH SATURDAY AFTERNOON. THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO OCCUR IS A FEW HOURS EITHER SIDE OF LOW TIDE. LOW TIDE WILL BE BETWEEN 1 PM AND 2 PM EDT SATURDAY. * SURF HEIGHT...BREAKING WAVES WILL BUILD TO 6 TO 9 FEET THROUGH SATURDAY AFTERNOON. * IMPACTS...LARGE BREAKING WAVES WILL BE DANGEROUS TO ANYONE WHO ENTERS THE SURF. MINOR OCEAN OVERWASH AND BEACH EROSION WILL BE POSSIBLE NORTH OF CAPE HATTERAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING STRONG SHORE BREAK...DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
420 WHUS42 KMHX 020810 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 410 AM EDT SAT MAY 2 2015 ...HIGH THREAT OF RIP CURRENTS AND ROUGH SURF FOR AREA BEACHES NORTH OF CAPE HATTERAS THROUGH THIS EVENING... .A COASTAL LOW LIFTING NORTH WILL BRING PERSISTENT NORTHEAST SWELLS AND STRONG NORTH WINDS ACROSS AREA BEACHES NORTH OF HATTERAS TODAY. THIS COMBINATION WILL PRODUCE A HIGH THREAT OF RIP CURRENTS AND ROUGH SURF. BREAKING WAVES WILL REMAIN 6 TO 9 FEET THROUGH THIS AFTERNOON. NCZ103-021800- /O.CAN.KMHX.BH.S.0003.000000T0000Z-150503T0000Z/ /O.CON.KMHX.SU.Y.0007.000000T0000Z-150502T1800Z/ OUTER BANKS DARE- 410 AM EDT SAT MAY 2 2015 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE BEACH HAZARDS STATEMENT. * LOCATION...BEACHES NORTH OF CAPE HATTERAS. * SURF HEIGHT...BREAKING WAVES WILL BUILD TO 6 TO 9 FEET THROUGH SATURDAY AFTERNOON. * IMPACTS...LARGE BREAKING WAVES WILL BE DANGEROUS TO ANYONE WHO ENTERS THE SURF. MINOR OCEAN OVERWASH AND BEACH EROSION WILL BE POSSIBLE NORTH OF CAPE HATTERAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING STRONG SHORE BREAK...DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Apr 30, 2:55 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Apr 30, 2:55 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
255 PM EDT THU APR 30 2015
.SYNOPSIS...
LOW PRESSURE WILL MOVE SOUTHEAST ACROSS THE AREA OVERNIGHT. THE
LOW WILL THEN MOVE OFF THE COAST FRIDAY AND MOVE NORTHEAST. HIGH
PRESSURE WILL BUILD IN FROM THE WEST THIS WEEKEND. THE CENTER OF
THE HIGH WILL SHIFT INTO THE WESTERN ATLANTIC EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM THU...MODELS IN OVERALL GOOD AGREEMENT AND USED A
BLEND OF THE GFS/ECMWF. LOW PRESSURE OFF THE COAST WILL CONTINUE
TO MOVE FURTHER EAST NORTHEAST OVERNIGHT. THE 2ND AREA OF LOW
PRESSURE IN THE OHIO VALLEY WILL MOVE SOUTHEAST OVERNIGHT REACHING
THE COAST OF THE NORTHERN OUTER BANKS BY FRIDAY MORNING. WILL GO
WITH CHANCE POPS...EXCEPT FOR LIKELY ALONG THE CENTRAL/NORTHERN
OUTER BANKS. LOWS IN THE LOWER TO MID 50S.
&&
.SHORT TERM /FRIDAY/...
AS OF 3 PM THU...THE SURFACE LOW EXITS THE COAST OF THE NORTHERN
OUTER BANKS SHORTLY AFTER 12Z. PLENTY OF WRAPAROUND MOISTURE WITH
PLENTY OF CONVERGENCE AND LIFT AS WELL ESPECIALLY NORTH. WILL GO
WITH LIKELY POPS ACROSS THE NORTHERN TIER WITH CHANCE ELSEWHERE.
HIGHS MAINLY IN THE LOWER 60S WITH A FEW MID 60S POSSIBLE FAR
SOUTH.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
AS OF 3 PM THURSDAY...PROLONGED PERIOD OF QUIET WEATHER EXPECTED.
FRIDAY NIGHT...STACKED LOW WILL MOVE OFFSHORE FRIDAY NIGHT. WILL
CONT LOW POPS CST EARLY EVENING THEN EXPECT DRIER AIR TO WORK IN
WITH DIMINISHING CLOUDS. TIGHT GRADIENT ON BACKSIDE OF LOW WILL
LEAD TO WINDY CONDITIONS ALONG THE COAST AND MAY FLIRT WITH WIND
ADVRY CRITERIA OBX THRU THE EVENING. LOWS WILL RANGE FROM MID 40S
INLAND TO LOWER 50S CST.
SATURDAY/SATURDAY NIGHT...SECONDARY SHORT WAVE WILL CROSS SAT AFTN
AND MOST MDLS SHOWING SOME SPOTTY LIGHT QPF DURING AFTN INTO EARLY
EVENING. MOISTURE IS LIMITED BUT DID ADD ISOLATED SHRA MENTION AS
COULD BE SOME VERY WEAK INSTAB WITH COLD TEMPS ALOFT. CLEARING IN
WAKE OF SHORT WAVE SAT NIGHT. HIGHS WILL RANGE FROM LOWER 70S
INLAND TO LOWER 60S NE COAST...WITH LOW 45 TO 50 INLAND AND 50 TO
55 CST.
SUNDAY THROUGH THUR...SURFACE RIDGE BUILDS EAST OVER THE AREA ON
SUNDAY...THEN MOVES OFFSHORE NEXT WEEK. LITTLE TO NO FORCING ALOFT
WITH WEAK RDG OVER REGION AND EXPECT MCLR SKIES AND NO RAIN.
TEMPS WILL MODERATE WITH UPR 70S INLAND SUNDAY THEN 80 TO 85 REST
OF THE PERIOD....AS USUAL BIT COOLER BEACHES. GFS/ECMWF STILL
SHOWING LOW PRES DEVELOPING WELL TO THE S MID WEEK BUT LOTS OF
UNCERTAINTY WITH THIS AND APPEARS TOO FAR AWAY TO HAVE ANY IMPACT
THRU FCST PD.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
SHORT TERM /THROUGH FRI/
AS OF 3 PM THU...IFR/MVFR WILL BE THE RULE THROUGH THE SHORT TERM
WITH SCATTERED LIGHT SHOWERS. WINDS NORTHERLY GENERALLY 10 KNOTS
OR LESS.
LONG TERM /FRI NIGHT THROUGH TUE/...
AS OF 3 PM THURSDAY...DRIER AIR WILL SPREAD IN FRI NIGHT WITH
CLEARING SKIES AND VFR. MAY SEE AN ISOLATED SHRA SAT AFTN ALONG
WITH SOME BKN CIGS BUT SHLD BE IN VFR RANGE. MCLR WITH CONT VFR
SUN THRU TUE AS HIGH PRES PASSES OFFSHORE.
&&
.MARINE...
SHORT TERM /THROUGH FRI/
AS OF 3 THU...MODELS IN GOOD AGREEMENT IN THE SHORT TERM WITH
NORTHERLY FLOW THE RULE. LOW PRESSURE NOW OFF THE COAST WILL MOVE
FURTHER EAST NORTHEAST OVERNIGHT. ANOTHER AREA OF LOW PRESSURE
WILL MOVE SOUTHEAST INTO THE AREA TONIGHT AND EXIT THE COAST OF
THE NORTHERN OUTER BANKS FRIDAY AND MERGE WITH THE LOW OFFSHORE.
PRESSURE GRADIENT TIGHTENS UP DURING THE DAY WITH INCREASING WINDS
AND BUILDING SEAS. NOT MUCH TO CHANGE IN THE CURRENT FORECAST.
HOWEVER...BASED ON LATEST DATA HAVE MOVED BEGINNING TIME OF SMALL
CRAFT ADVISORIES SOUTH OF OCRACOKE TO 22Z.
LONG TERM /FRI NIGHT THROUGH TUE/...
AS OF 3 PM THURSDAY...STRONG N WINDS EXPECTED ON BACKSIDE OF LOW
FRI NIGHT AND MAY EVENTUALLY NEED GALES FOR NRN AND CNTRL WTRS FRI
EVENING. GUSTY N WINDS WILL CONT EARLY SAT THEN GRAD DIMINISH
LATER IN THE DAY AND SAT NIGHT AS HIGH PRES BUILDS IN. LIGHT WINDS
SUN AND MON AS HIGH PRES CROSSES. S WINDS WILL INCREASE A BIT TO
10 TO 15 KTS MOST WTRS TUE WITH THE HIGH OFFSHORE. STRONG WINDS
WILL LEAD TO 6 TO 10 FOOT SEAS FRI NIGHT INTO SAT WITH HIGHEST
OVER OUTER CNTRL AND NRN WTRS. SEAS WILL SLOWLY SUBSIDE SAT NIGHT
AND SUNDAY BUT EXPECT SCA TO LINGER INTO SUNDAY CNTRL AND NRN
WTRS. SEAS WILL SUBSIDE TO 2 TO 4 FT MON AND DROP MORE TO 1 TO 3
FT TUE.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM FRIDAY TO 8 AM EDT SATURDAY FOR
AMZ135.
SMALL CRAFT ADVISORY FROM NOON FRIDAY TO 2 AM EDT SATURDAY FOR
AMZ130.
SMALL CRAFT ADVISORY FROM 2 PM FRIDAY TO 2 PM EDT SUNDAY FOR
AMZ154.
SMALL CRAFT ADVISORY FROM 7 PM FRIDAY TO 2 AM EDT SUNDAY FOR
AMZ156.
SMALL CRAFT ADVISORY FROM 8 AM FRIDAY TO 2 PM EDT SUNDAY FOR
AMZ150.
SMALL CRAFT ADVISORY FROM 11 AM FRIDAY TO 2 PM EDT SUNDAY FOR
AMZ152.
SMALL CRAFT ADVISORY FROM 7 PM FRIDAY TO 4 PM EDT SATURDAY FOR
AMZ158.
&&
SYNOPSIS...HSA
NEAR TERM...HSA
SHORT TERM...HSA
LONG TERM...RF
AVIATION...HSA/RF
MARINE...HSA/RFHazardous weather outlook, Apr 30, 3:54 PM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 354 PM EDT THU APR 30 2015 NCZ029-044>047-079>081-090>094-098-012000- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- 354 PM EDT THU APR 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-104-012000- OUTER BANKS DARE-OUTER BANKS HYDE- 354 PM EDT THU APR 30 2015 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH FRIDAY EVENING BETWEEN CAPE HATTERAS AND HATTERAS INLET... ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH FRIDAY EVENING NORTH OF CAPE HATTERAS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. BEACH HAZARDS STATEMENT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. BEACH HAZARDS STATEMENT. COASTAL LOW PRESSURE WILL PRODUCE GUSTY NORTH WINDS FRIDAY AND FRIDAY EVENING. THESE STRONG WINDS WILL LEAD TO ELEVATED SEAS AND ROUGH SURF OVER THE OUTER BANKS NORTH OR CAPE HATTERAS...WITH MINOR WATER LEVEL INCREASES POSSIBLE OVER THE SOUTHERN PAMLICO SOUND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-012000- CARTERET- 354 PM EDT THU APR 30 2015 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. COASTAL LOW PRESSURE WILL PRODUCE GUSTY NORTH WINDS FRIDAY AND FRIDAY EVENING. THESE STRONG WINDS WILL LEAD TO ELEVATED SEAS AND ROUGH SURF OVER THE OUTER BANKS NORTH OR CAPE HATTERAS...WITH MINOR WATER LEVEL INCREASES POSSIBLE OVER THE SOUTHERN PAMLICO SOUND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 4:16 AM EDT | Small Craft Advisory | MHX | 36 hr | |
| Apr 30, 6:40 PM EDT | High Surf Advisory | MHX | 43 hr |
Nearby
Beach Hazards Statements in North Carolina, 2015Every beach hazards statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.